Advanced Search
Article Contents
Article Contents

Dynamics on the infinite staircase

Abstract / Introduction Related Papers Cited by
  • For the 'infinite staircase' square tiled surface we classify the Radon invariant measures for the straight line flow, obtaining an analogue of the celebrated Veech dichotomy for an infinite genus lattice surface. The ergodic Radon measures arise from Lebesgue measure on a one parameter family of deformations of the surface. The staircase is a $\mathbb{Z}$-cover of the torus, reducing the question to the well-studied cylinder map.
    Mathematics Subject Classification: Primary: 37D50; Secondary: 14H30, 30F30, 30F35, 37F30.


    \begin{equation} \\ \end{equation}
  • [1]

    J. Aaronson, H. Nakada, O. Sarig and R. Solomyak, Invariant measures and asymptotics for some skew products, Isr. J. Math., 128 (2002), 93-134.doi: 10.1007/BF02785420.


    J. P. Conze, Equirépartition et ergodicité de transformations cylindriques, in "Séminaire de Probabilité, I" (Univ. Rennes, Rennes, 1976),Exp. No. 2, Dépt. Math. Informat., Univ. Rennes, Rennes, (1976), 21 pp.


    E. Gutkin, Billiards on almost integrable polyhedral surfaces, Erg. Th. Dyn. Sys., 4 (1984), 569-584.doi: 10.1017/S0143385700002650.


    B. Hasselblatt and A. Katok, "Intoduction to the Modern Theory of Dynamical Systems," Encyclopedia of Mathematics and its Applications, 54, Cambridge University Press, Cambridge, 1995.


    M. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle des rotations, Inst. Hautes Etudes Sci. Publ. Math., 49 (1979), 5-233.


    W. P. Hooper, Dynamics on an infinite surface with the lattice property, preprint, (2007), arXiv:0802.0189.


    W. P. Hooper, The invariant measures of some infinite interval exchange maps, preprint, (2010), arXiv:1005.1902.


    D. Maharam, Incompressible transformations, Fund. Math., 56 (1964), 35-50.


    H. Nakada, Piecewise linear homeomorphisms of type III and the ergodicity of cylinder flows, Keio Math. Sem. Rep. No., 7 (1982), 29-40.


    F. Valdez, Billiards in polygons and homogeneous foliations on $\mathbbC^2$, Ergod. Th. & Dynam. Sys., 29 (2009), 255-271.doi: 10.1017/S0143385708000151.


    W. A. Veech, Boshernitzan's criterion for unique ergodicity of an interval exchange transformation, Ergod. Th. & Dynam. Sys., 7 (1987), 149-153.doi: 10.1017/S0143385700003862.


    W. A. Veech, Teichmüller curves in moduli space, Eisenstein series and an application to triangular billiards, Invent. Math., 97 (1989), 553-583.doi: 10.1007/BF01388890.

  • 加载中

Article Metrics

HTML views() PDF downloads(199) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint